MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.The patient did not participate in a trial phase with nalu as the system was implanted to replace an existing neurostimulator system from a different manufacturer.The implantable pulse generator (ipg) was placed in the lower back area with the leads targeting the cluneal nerves.After activating the system, the patient is reported to have had ongoing connectivity challenges between the ipg and the external therapy discs, however indication from nalu representatives was that the patient was able to achieve good therapy despite the connectivity issues.In (b)(6) 2025 the patient provided a photograph of both external therapy discs with the power button covers completely missing.Since the devices fell outside of the warranty period, the patient elected to not replace them and to instead pursue explant of the nalu system.Nalu personnel attempted to contact the patient on multiple occasions and report that the patient has declined to speak with them or provide any further information.A full system explant was performed on (b)(6) 2025 per the patient's request.
 
Additional Manufacturer Narrative
Although the patient has had challenges with connectivity between the ipg and therapy discs, the cause of those challenges has not been determined due to patient being uncooperative with nalu staff.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key23563544
Report Number3015425075-2025-00316
Device Sequence Number9829258
Product Code GZF
UDI-Device Identifier00812537036182
UDI-Public(01)00812537036182(11)240123(17)270123
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown